I am a deployed soldier and I caught chlamydia while on leave. I tested positive for it about 3 months ago and have not had the opportunity to get back to a base large enough to get retested. I was treated with an antibiotic shot. I already had a doxycycline prescription for malaria prevention. I did not take for about 1.5 months prior to getting infected. After the diagnosis, my doctor had me do a double dose of doxycycline for 10 days and then resume my regular dose.The only symptom I showed was discoloration in my semen. Initially it was bloody. However after about 2 weeks it went from bloody to yellow. Now 3 months later it is still yellow. I will get retested in about a month when I return to the states. Is the yellow semen a sign that I am not cured? Will it go away on its own? Could I have reduced the effectiveness of the doxycycline by not taking the full course of 15 months it was prescribed?
Yellow semen often means an infection inside the genital tract, typically in the seminal vesicles (the sacs where semen accumultes between ejaculations) or in the prostate gland. Chlamydia doesn't usually causes of such infections, althoug gonorrhea might be a possibility. Chlamydia just about always responds to doxycycline, but gonorrhea does not. It sounds like your malaria dose was increased from 100 mg once daily to twice daily. That is one of the standard chlamydia treatments, and it always works, but it is often not effective against gonorrhea. Having taken doxy previously, even for 15 months, does not reduce its effect on chlamydia.
Therefore, whatever is going on now probably is not chlamydia. Most likely it isn't gonorrhea either -- probably a nonsexually acquired infection. Still, it should be properly diagnosed and treated. You need to see a health care provider for further diagnosis and probably an antibiotic prescription.
Copyright 1994-2017MedHelp International.All rights reserved. MedHelp is a division of Aptus Health.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.